Thunderstorm Wind, Crook
- When
- June 26, 6:30 PM MST
- Where
- Crook County, 4.77 mi N of Aladdin
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.709, -104.175
A spotter estimated wind gusts reached 65 mph.
A severe thunderstorm produced strong wind gusts over eastern Crook County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced strong wind gusts over eastern Crook County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 26, 4:59 PM MST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
559 PM MDT THU JUN 26 2014
.SHORT TERM...THIS EVENING THROUGH FRIDAY NIGHT
ISSUED AT 345 PM MDT THU JUN 26 2014
CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR THE SOUTHEAST
MT/NORTHEAST WY BORDER...WITH FRONTAL BOUNDARY STILL STRETCHING
SOUTHEAST ACROSS WESTERN SD INTO NORTH CENTRAL NEB. UPPER LEVEL
ANALYSIS SHOWS A TROF OVER THE NORTHWEST CONUS...WITH SOUTHWEST
FLOW ACROSS THE ROCKIES AND INTO THE NORTHERN HIGH PLAINS. SKIES
ARE PARTLY CLOUDY TO MOSTLY SUNNY ACROSS THE AREA. A FEW STORMS
HAVE STARTED TO DEVELOP OVER THE NORTHERN BLACK HILLS WHERE THE
CAP HAS WEAKENED SUFFICIENTLY. FURTHER SOUTH AND WEST...STORMS
HAVE DEVELOPED OVER THE HIGHER TERRAIN FROM NORTH CENTRAL TO
SOUTHEAST WY...MOVING NORTHEASTWARD. TEMPS ARE MOSTLY IN THE 80S
ACROSS THE PLAINS...WITH 70S OVER THE BLACK HILLS. WINDS ARE
GENERALLY FROM THE EAST AND SOUTHEAST...KEEPING ABUNDANT LOW LEVEL
MOISTURE IN PLACE OVER THE REGION...WITH DEWPOINTS IN THE MID 50S
TO MID 60S ACROSS THE PLAINS.
STRONG CAP REMAINS ACROSS MUCH OF THE AREA...WEAKENING OVER NORTHEAST
WY AND THE BLACK HILLS. THUNDERSTORMS WILL CONTINUE TO PUSH
NORTHEAST INTO WESTERN AND SOUTHWESTERN PORTIONS OF THE CWA LATE
THIS AFTERNOON AND EARLY EVENING...WITH ADDITIONAL DEVELOPMENT
EVENTUALLY AS THEY PUSH IN. THE SETUP FOR SEVERE WEATHER IS
SIMILAR TO YESTERDAY. WITH WARMER TEMPERATURES AND INCREASING
MOISTURE IN PLACE...THE ATMOSPHERE WILL BE A BIT MORE UNSTABLE
THAN YESTERDAY...WITH CAPE VALUES OF 2000 TO OVER 3000 J/KG LATE
THIS AFTERNOON AND EVENING. SHEAR REMAINS ADEQUATE FOR AT LEAST
ISOLATED SHORTER LIVED SUPERCELLS. LARGE HAIL...POSSIBLY VERY
LARGE HAIL...WILL BE THE MAIN THREAT EARLY ON...WITH AN INCREASING
WIND THREAT LIKELY INTO THE EVENING AS CLUSTERS OF STORMS MERGE.
AN ISOLATED TORNADO CANNOT BE RULED OUT AGAIN LATE
TODAY...ESPECIALLY OVER NORTHERN AND WESTERN PORTIONS OF THE CWA.
ACTIVITY WILL GENERALLY TAPER OFF OVERNIGHT FROM WEST TO EAST.
SURFACE LOW WILL FINALLY BEGIN TO PUSH EAST LATE TONIGHT AND FRIDAY
AS UPPER TROF MOVES ACROSS THE NORTHERN ROCKIES. THIS WILL DRAG A
COOL FRONT ACROSS NORTHEAST WY AND FAR WESTERN SD DURING THE
MORNING...THEN LIKELY STALLING OUT EAST OF THE BLACK HILLS DURING
THE AFTERNOON. HIGHS WILL RANGE FROM THE 70S OVER WESTERN AREAS TO
THE MID 80S OVER SOUTH CENTRAL SD. SHOWERS AND THUNDERSTORMS WILL
BECOME INCREASINGLY LIKELY IN MANY AREAS BY THE AFTERNOON AS STRONG
SHORTWAVE MOVES INTO THE REGION. THE THREAT FOR STRONGER STORMS...
ESPECIALLY SEVERE ONES...SHOULD SHIFT PRIMARILY TO EASTERN PORTIONS
OF THE CWA FOR THE MIDDAY AND AFTERNOON HOURS. THE BULK OF THE
SEVERE WEATHER THREAT SHOULD BE DONE BY EARLY EVENING AS FRONT
EVENTUALLY PUSHES EAST OF SOUTH CENTRAL SD. LINGERING SHOWERS AND
STORMS CAN BE EXPECTED WITH THE UPPER TROF APPROACHING FRIDAY
NIGHT...ESPECIALLY IN THE EVENING.
&&
.LONG TERM...SATURDAY THROUGH THURSDAY
ISSUED AT 345 PM MDT THU JUN 26 2014
UPPER TROUGH ACROSS THE NORTHERN/CENTRAL PLAINS SATURDAY WILL SHIFT
NORTHWARD INTO CENTRAL CANADA BY SUNDAY...CLOSING OFF...AND THEN
MOVE SLOWLY EAST FOR THE FIRST HALF OF NEXT WEEK. THE RESULT WILL BE
A CHANCE OF THUNDERSTORMS FOR SATURDAY...AND POSSIBLY SUNDAY.
CONDITIONS THEN LOOK TO DRY OUT FOR NEXT WEEK AS AN UPPER LEVEL
RIDGE BUILDS OVER THE WESTERN CONUS. TEMPS SHOULD BE NEAR AVERAGE
THROUGH THE PERIOD.
&&
.AVIATION...FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING
ISSUED AT 557 PM MDT THU JUN 26 2014
SCATTERED TO NUMEROUS TSRA WILL TRACK NORTHEAST ACROSS NORTHEAST WY
THROUGH EARLY THIS EVENING...AND EVENTUALLY ACROSS WESTERN SD DURING
THE EVENING. AREAS OF IFR CONDITIONS...ALONG WITH HAIL/STRONG
WINDS...ARE LIKELY WITH THE STRONGER STORMS. LATER TONIGHT...
MVFR/IFR CIGS AND POSSIBLY SOME LIFR CIGS...WILL DEVELOP ACROSS
NORTHEAST WY AND FAR WESTERN SD AND PERSIST INTO FRIDAY MORNING.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY ACROSS MUCH OF
THE AREA BY FRIDAY AFTERNOON.
&&
.HYDROLOGY...
ISSUED AT 345 PM MDT THU JUN 26 2014
THE THREAT FOR HEAVY RAINFALL AND FLOODING STILL EXISTS...WITH
PRECIPITABLE WATER VALUES AT 125 PERCENT TO OVER 150 PERCENT OF
NORMAL THIS EVENING. GENERAL STORM MOTION MIGHT BE A LITTLE FASTER
THAN YESTERDAY...BUT TRAINING AND REGENERATION OF STORMS MAY BE
MORE LIKELY THIS EVENING. SATURATED GROUND IN MANY AREAS FROM
RECENT HEAVY RAINS WILL ELEVATE THE THREAT AS WELL. THE THREAT
FOR HEAVY RAINFALL WILL GENERALLY SHIFT INTO SD ON FRIDAY. THE
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING FOR FAR
NORTHEAST WY AND WESTERN SOUTH DAKOTA.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR SDZ001-002-012>014-
024>032-041>044-072>074.
WY...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR WYZ054-056-057-071.
&&
SHORT TERM...26
LONG TERM...JOHNSON
AVIATION...26
HYDROLOGY...26HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 621 AM MDT THU JUN 26 2014 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 621 AM MDT (721 AM CDT) THU JUN 26 2014 ...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR PARTS OF NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS MUCH OF THE FORECAST AREA TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS FROM ANY SEVERE STORMS. ADDITIONALLY...HEAVY RAINS ARE POSSIBLE...WHICH MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS MUCH OF THE FORECAST AREA AGAIN ON FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS FROM ANY SEVERE STORMS. THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
509 PM MDT THU JUN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO 19 SW DOWNTOWN GILLETTE 44.10N 105.77W
06/26/2014 CAMPBELL WY LAW ENFORCEMENT
&&
POJORLIEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
531 PM MDT THU JUN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 10 SW DOWNTOWN GILLETTE 44.17N 105.63W
06/26/2014 M63 MPH CAMPBELL WY MESONET
&&
POJORLIESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
538 PM MDT THU JUN 26 2014
WYZ054-055-270030-
NORTHERN CAMPBELL WY-SOUTHERN CAMPBELL WY-
538 PM MDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMPBELL COUNTY UNTIL
630 PM MDT...
AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
ECHETA TO 17 MILES SOUTH OF ROZET...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GILLETTE...
WYODAK...
ROZET...
WESTON...
THIS INCLUDES INTERSTATE 90 BETWEEN WYOMING MILE MARKERS 115 AND
147...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4488 10552 4439 10508 4412 10508 4388 10542
4451 10587
TIME...MOT...LOC 2338Z 218DEG 23KT 4454 10568 4405 10524
CALDERONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
705 PM MDT THU JUN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 13 SSW DOWNTOWN NEWCAST 43.67N 104.27W
06/26/2014 M1.00 INCH WESTON WY TRAINED SPOTTER
&&
KCLARKThe Rapid City radar (KUDX), 125 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
A spotter estimated wind gusts reached 65 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531429.